zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Existence, uniqueness and uniform decay for the nonlinear beam degenerate equation with weak damping. (English) Zbl 1063.74067
Summary: We prove global existence and uniqueness of weak solutions of the problem for the nonlinear beam degenerate equation $$K(x, t)u''+ \Delta^2u+ M\Biggl(\int_\Omega |\nabla u|^2 dx\Biggr)(-\Delta u)+ u'= 0\quad\text{in }Q= \Omega\times (0,\infty),$$ where $Q$ is a cylindrical domain of $\bbfR^{n+1}$, $n\ge 1$, with the lateral boundary $\Sigma$, and $K(x,t)$ is a real function defined in $Q$, $K(x,t)\ge 0$ for all $(x,t)\in\Omega\times (0,\infty)$, which satisfies some appropriate conditions. $M(\lambda)$ is a real function such that $M(\lambda)\ge -\beta$, $0< \beta< \lambda_1$, $\lambda_1$ is the first eigenvalue of the operator $\Delta^2$. Moreover, the uniform decay rates of the energy are obtained as time goes to infinity.

74K10Rods (beams, columns, shafts, arches, rings, etc.) in solid mechanics
74H20Existence of solutions for dynamical problems in solid mechanics
74H25Uniqueness of solutions for dynamical problems in solid mechanics
74H40Long-time behavior of solutions for dynamical problems in solid mechanics
Full Text: DOI
[1] Ball, J. M.: Initial-boundary value problem for an extensible beam. J. math. Anal. appl. 42, 61-90 (1973) · Zbl 0254.73042
[2] Ball, J. M.: Stability theory for an extensible beam. J. differ. Equ. 14, 399-418 (1973) · Zbl 0247.73054
[3] Biller, P.: Remark on the decay for generalized damped string and beam equations. Nonlin. anal. 10, 839-842 (1986) · Zbl 0611.35057
[4] Brito, E. H.: Decay estimates for generalized damped extensible string and beam equation. Nonlin. anal. 8, 1489-1496 (1984) · Zbl 0524.35026
[5] Burgreen, D.: Free vibrations of a pinended column with constant distance between pinendes. J. appl. Mech. 18, 135-139 (1951)
[6] Dickey, R. W.: Free vibrations and dynamics buckling of extensible beam. J. math. Anal. appl. 29, 443-454 (1970) · Zbl 0187.04803
[7] Eisley, J. G.: Nonlinear vibrations of beams and rectangular plates. Z. angew. Math. phys. 15, 167-175 (1964) · Zbl 0133.19101
[8] J. Ferreira, Sobre uma equação hiperbólica--parabólica semilinear, Doctoral Thesis, IM-UFRJ, 1991
[9] Ferreira, J.: On weak solutions of a nonlinear hyperbolic--parabolic partial differential equation. Comput. appl. Math. 14, No. 3, 269-283 (1995) · Zbl 0854.35073
[10] Ferreira, J.: On weak solutions of semilinear hyperbolic--parabolic equations. Int. J. Math. math. Sci. 19, 751-758 (1996) · Zbl 0861.35062
[11] J.L. Lions, Quelques Méthodos de Résolution des Problèmes aux Limites non Linéaires, Dunod, Paris, 1969
[12] Medeiros, L. A.: On a new class of nonlinear wave equations. J. math. Appl. 69, 252-262 (1979) · Zbl 0407.35051
[13] Menzala, G. P.: On classical solutions of a quasilinear hyperbolic equations. Nonlin. anal. 3, 613-627 (1978) · Zbl 0419.35062
[14] Mikhlin, S. G.: Variational methods in mathematical physics. (1964) · Zbl 0119.19002
[15] Nakao, M.: Decay of solutions for some nonlinear evolution equations. J. math. Anal. appl. 60, 542-546 (1977) · Zbl 0376.34051
[16] Pereira, D. C.: Existence, uniqueness and asymptotic behavior for solutions of the nonlinear beam equation. Nonlin. anal. 14, No. 8, 613-623 (1990) · Zbl 0704.45013
[17] D.C. Pereira, Existência, unicidade e comportamento assintóico das soluções da equação não-linear da viga, Doctoral Thesis, IM-UFRJ, 1987
[18] Ramos, O. C.: Regularity property for the nonlinear beam operator. An. acad. Bras. cienc. 61, No. 1, 15-24 (1989) · Zbl 0702.35052
[19] Rivera, J. E. M.: Existence and asymptotic behaviour in a class of nonlinear wave equation with thermal dissipation. Nonlin. anal. 23, No. 10, 1255-1271 (1994) · Zbl 0815.35073
[20] Woinowsky-Krieger, S.: The effect of axial force on the vibration of hinged bars. J. appl. Mech. 17, 35-36 (1950) · Zbl 0036.13302